MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75445545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent minimal access surgical technology- posterior lumbar interbody fusion (mast- plif) at l4-5 due to lytic listhesis at that level.Post-op (during device maintenance), the screw was found broken.Reportedly, the patient was in tremendous back pain.Hence, a revision surgery was performed in which the broken screw was partially explanted, the screw shaft was left inside the patient.
 
Additional Manufacturer Narrative
X-ray review: post-op x-ray from l4-5 posterior lumbar fusion shows fractured l5 screw.No interbody device is present.Fusion status is unknown but failure appears to have happened in early post operative period.Hardware placement and size appears appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7365119
Report Number1030489-2018-00445
Device Sequence Number19323601
Product Code KWP
UDI-Device Identifier00885074134024
UDI-Public00885074134024
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75445545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight75